Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 267, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 23, 2017, 7:08 PM CDT for Clinton County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 23, 2017, 7:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clinton County, KY
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2350 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
942
WUUS53 KLMK 240008
SVRLMK
KYC053-240030-
/O.NEW.KLMK.SV.W.0267.170724T0008Z-170724T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
708 PM CDT SUN JUL 23 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Southern Clinton County in south central Kentucky...
* Until 730 PM CDT
* At 707 PM CDT, severe thunderstorms were located along a line
extending from near Powersburg to Celina, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Albany, Wolf River Dock, Bug, Cannons Mill, Savage, Huntersville,
Rolan, Static and Shipley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3662 8513 3663 8530 3666 8528 3675 8501
3673 8502 3671 8501 3670 8502 3669 8502
3668 8501 3667 8501 3666 8500 3663 8500
3662 8498
TIME...MOT...LOC 0007Z 007DEG 13KT 3670 8503 3655 8550
HAIL...1.00IN
WIND...60MPH
$$
RJS1 follow-up statement
294
WWUS53 KLMK 240028
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
728 PM CDT SUN JUL 23 2017
KYC053-240037-
/O.EXP.KLMK.SV.W.0267.000000T0000Z-170724T0030Z/
Clinton KY-
728 PM CDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLINTON COUNTY WILL
EXPIRE AT 730 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
Clinton County 911 Dispatchers reported standing water in the city
of Albany.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3662 8513 3663 8530 3666 8528 3675 8501
3673 8502 3671 8501 3670 8502 3669 8502
3668 8501 3667 8501 3666 8500 3663 8500
3662 8498
TIME...MOT...LOC 0027Z 007DEG 13KT 3665 8504 3650 8551
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:11 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 23, 6:11 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Louisville KY 711 PM EDT Sun Jul 23 2017 .Forecast Update... Issued at 710 PM EDT Sun Jul 23 2017 Issuing an update to cancel our small Heat Advisory over southern KY. Heat Indices on the Kentucky Mesonet and at our automated gauges are around 100 or less. Also have matched up radar trends for rain chances the next few hours. Updated products out shortly. && .Short Term...(This evening through Monday night) Issued at 235 PM EDT Sun Jul 23 2017 Surface analysis and visible satellite imagery reveal a weak surface trough draped across portions of southern Indiana. Winds behind the surface trough were generally out of the west, while winds ahead of the trough were out of the south. Visible satellite reveals some cumulus starting to develop along portions of the surface trough, and we should see the cu field become more widespread over the next couple of hours as atmosphere begins to destabilize in the wake of the departing MCS. High-res models indicate showers and thunderstorms eventually developing along and ahead of this surface trough as it pushes eastward later this afternoon. If enough destabilization can occur, there could be a couple of isolated strong to marginally severe storms. Main threats with the stronger storms would be gusty winds. Regarding the heat advisory currently out, heat indexes within the advisory at this hour are generally in the low to mid 90s. The convection and outflow from this morning certainly limited how warm it was going to be today, but think there is still the potential for areas within the advisory to reach heat index values within 100-105 degrees, so will keep it going until 00z. Activity will die down early this evening, with the last of the showers and storms hanging around the Lake Cumberland region. Fog could develop this evening into tomorrow morning, especially in areas where heavy rain fell or will fall today. Could see some areas of dense fog as well, but not enough to warrant an advisory at this time. Any fog should burn off shortly after sunrise Monday. A weak "cold" front will move in from the north during the day Monday, and could spark off some isolated to scattered showers and thunderstorms. Majority of precipitation should be diurnally driven, with the greatest coverage of showers/storms during peak heating. Weak deep layer shear and modest instability could lead to some isolated strong to severe storms tomorrow afternoon. Flash flooding doesn't look to be much of a threat due to lack of spatial coverage of storms and minimal storm training. Storm activity should die down toward sunset, and give way to a mostly clear and calm evening. .Long Term...(Tuesday through Sunday) Issued at 240 PM EDT Sun Jul 23 2017 By Tuesday, surface high pressure will be over the Great Lakes region and advecting in slightly cooler and drier air from the north. Over time, the surface high will drift eastward and weak upper level ridging will build in and slowly increase temperatures/moisture through the mid-week period. By the Thursday/Friday timeframe, a strong shortwave and associated cold front will move through the lower Ohio Valley. Widespread showers and storms will develop along and ahead of the front, but looks like most precipitation should taper down Friday evening. The weather over the weekend is looking absolutely wonderful by end of July standards, with mostly sunny skies, highs generally in the low to mid 80s, dewpoints in the low to mid 60s, and light refreshing northerly winds. && .Aviation...(00Z TAF Issuance) Issued at 705 PM EDT Sun Jul 23 2017 Storm activity only resides near BWG, and that should be far enough south of the terminal to not be an issue in an hour or two. Next up will be chances for fog toward daybreak Monday. Light and variable winds overnight and clearing skies should promote some visibility reductions. Have gone with IFR potential at BWG, and MVFR at SDF/LEX around daybreak. Will tweak forecast as needed tonight, as we see trends. Next up may some storms developing Monday afternoon along a narrow band south of SDF and east to LEX. Cannot rule out development into BWG, but confidence just barely high enough to even mention at LEX with this package. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...RJS Short Term...DM Long Term...DM Aviation...RJS
Hazardous weather outlook, Jul 23, 6:20 PM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 720 PM EDT Sun Jul 23 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053-242330- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, and Hodgenville 720 PM EDT Sun Jul 23 2017 /620 PM CDT Sun Jul 23 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Patchy to areas of fog may develop tonight, and it may become dense at times, especially in areas that received heavy rainfall earlier today. Visibilities could drop as low as a half mile. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible Monday afternoon, mainly along and south of the Ohio River, ahead of a weak cold front. Isolated strong to severe storms will be possible, with strong wind gusts being the main threats. Additional thunderstorms are possible Thursday into Friday as a cold front moves through. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ054>057-061>067-070>078-081-082-242330- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 720 PM EDT Sun Jul 23 2017 /620 PM CDT Sun Jul 23 2017/ This hazardous weather outlook is for portions of Central Kentucky. .DAY ONE...Tonight. Isolated to scattered thunderstorms are forecast this evening as a surface boundary moves south through the region. Isolated strong storms are possible, with damaging winds as the main threat. Patchy to areas of fog may develop tonight, and it may become dense at times, especially in areas that received heavy rainfall earlier today. Visibilities could drop as low as a half mile. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible Monday afternoon ahead of a weak cold front. Isolated strong to severe storms will be possible, with strong wind gusts being the main threats. Additional thunderstorms are possible Thursday into Friday as a cold front moves through. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. DM/RJS
In the hours before
Special weather statement, Jul 23, 5:00 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
600 PM EDT SUN JUL 23 2017
INZ078-079-232230-
Jefferson-Scott-
600 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON AND
CENTRAL SCOTT COUNTIES...
At 600 PM EDT, a strong thunderstorm was located 11 miles south of
Vernon, moving southeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Madison, Smyrna, Kent, Dupont, Wakefield, Middlefork, Volga, Deputy,
Blocher and Madison Municipal Airport.
LAT...LON 3880 8534 3862 8572 3881 8577 3882 8574
3883 8573 3882 8572 3883 8571 3882 8570
3882 8563 3883 8561 3885 8561 3885 8557
3888 8557 3888 8554 3891 8553 3891 8545
TIME...MOT...LOC 2200Z 332DEG 21KT 3882 8563
RJSSpecial weather statement, Jul 23, 6:29 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
629 PM CDT SUN JUL 23 2017
KYZ082-240000-
Clinton-
629 PM CDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON COUNTY...
At 629 PM CDT, a strong thunderstorm was located near Zula, moving
east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Albany, Cartwright, Snow, Cumberland City, Savage, Highway, Ida,
Marlow, Rolan and Seventy Six.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3673 8525 3679 8523 3683 8512 3685 8509
3685 8507 3683 8506 3681 8503 3676 8500
3670 8502 3669 8502 3668 8500 3667 8501
3666 8500 3664 8500 3662 8498
TIME...MOT...LOC 2329Z 286DEG 24KT 3677 8507
RJSSpecial weather statement, Jul 23, 6:31 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
631 PM CDT SUN JUL 23 2017
KYZ073>075-240015-
Monroe-Allen-Barren-
631 PM CDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE...
SOUTHEASTERN ALLEN AND SOUTH CENTRAL BARREN COUNTIES...
At 631 PM CDT, a strong thunderstorm was located 11 miles east of
Scottsville, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Locations impacted include...
Tompkinsville, Gamaliel, Fountain Run, Bugtussle, Gum Tree, Harlan
Crossroads, Freetown, Tracy, Lamb and Flippin.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3663 8604 3663 8606 3669 8612 3683 8598
3667 8567 3662 8573
TIME...MOT...LOC 2331Z 310DEG 14KT 3672 8599
RJSSpecial weather statement, Jul 23, 6:38 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
638 PM CDT SUN JUL 23 2017
KYZ075-081-082-240015-
Monroe-Cumberland-Clinton-
638 PM CDT SUN JUL 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CLINTON...
SOUTHEASTERN MONROE AND SOUTHEASTERN CUMBERLAND COUNTIES...
At 638 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Burkesville to 6
miles northwest of Celina. Movement was southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Albany, Littrell, Modoc, Blythe, Green Grove, Hobart, Vernon,
Peytonsburg, Stalcup and Hegira.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3662 8572 3663 8573 3667 8567 3675 8527
3662 8498 3663 8527 3661 8557
TIME...MOT...LOC 2338Z 300DEG 15KT 3672 8527 3662 8557
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:18 PM CDT | Special Weather Statement | LMK | Cumberland | 42 min |
| Jul 23, 7:36 PM CDT | Areal Flood Advisory | LMK | Clinton, Cumberland, Monroe | 114 min |
| Jul 24, 3:57 PM CDT | Special Weather Statement | LMK | Boyle, Garrard, Madison, Mercer, Washington | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.